Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone had an IUD put in? What was yours like?

I've been cramping ever since I've had mine put in and was wondering if anyone else experienced this? Does the cramping go away because I've had it in for going on two wks now. I've had spotting ever since also which they told me I would probably have and they also told me that after awhile my periods may stop all together. Anyone who has had one that could give me more info would be greatly appreciated.

Answer Question
 
pandora09

Asked by pandora09 at 10:51 PM on Mar. 18, 2010 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (15)
  • I had Mirena put in nearly 2 years ago. I cramped off and on the first 3 weeks or so, and spotted for the first 6 weeks. After the initial adjustment, things have been fine. I get pink streaks around the time I would get my period, but not enough I need tampons or even pantyliners. No complaints at all.
    Ginger0104

    Answer by Ginger0104 at 10:54 PM on Mar. 18, 2010

  • Thanks because I was hoping mine might ease off some and that my body will adjust to the Mirena thats the same one I had put in. I'm actually having a period now just started last night and hoping I don't have one the whole time was actually hoping the periods would stop all together then they wouldn't be no complaints my way either lol
    pandora09

    Answer by pandora09 at 11:11 PM on Mar. 18, 2010

  • I had mirena put in December 4, 2009. Cramped like a mother effer and bled for 6 weeks. My stomach wouldn't stop hurting, the pain kept getting worse as time went on, I started feeling VERY pregnant, started losing handfulls of hair (Naturally thick haired, I have very thin hair now..VERY THIN), I was breastfeeding and lost my milk. Long story short, I went to get my placement checked by ultrasound last wednesday because of all the pain and thursday I went into surgery to have it removed because it was embedded in my uterus and was making a hole into my stomach..That sucked. I hate mirena with a passion.
    Marix3

    Answer by Marix3 at 12:16 AM on Mar. 19, 2010

  • I had a friend who did Minera and had horrible cramping and heavy periods the first year... but after that much better. Now she gets really light periods and for 2-3 days. Lucky, eh?
    I have paraguard.
    missbreezy214

    Answer by missbreezy214 at 12:23 AM on Mar. 19, 2010

  • What is paraguard?
    pandora09

    Answer by pandora09 at 12:43 AM on Mar. 19, 2010

  • Wow that sucks I know they said that was one of the side effects and it scares the hell outta me but I can't take the pill don't work on me lol long story but anyways I haven't tried the nuva ring. I just hope things get better with this things because i hurt in my left side but think it might be from a cyst though
    pandora09

    Answer by pandora09 at 12:46 AM on Mar. 19, 2010

  • Well, the best advise I can give you is: Give it some time and if it doesn't go away or it gets worse, have them check its placement. I had that "I know something is wrong" feeling but I blew it off and something was wrong. So, if you feel something is wrong, don't wait it out.
    Marix3

    Answer by Marix3 at 12:51 AM on Mar. 19, 2010

  • And paraguard is the non-hormonal copper IUD.
    Marix3

    Answer by Marix3 at 12:52 AM on Mar. 19, 2010

  • When you bled was it heavy bleeding because I've spotted ever since i've had it put in and yesterday I had period like cramping and started bleeding heavier so I just assumed it was period time.
    pandora09

    Answer by pandora09 at 1:17 AM on Mar. 19, 2010

  • My bleeding alternated from spotting to heavy back to spotting then heavy through out the 6 weeks I was bleeding. It very well could have been your period but I never had one when I was on it. I just had period cramps and contraction like pains the entire time I had it. I know a few people who got their period within the first couple weeks of having it placed so I hope that is what you are experiencing!
    Marix3

    Answer by Marix3 at 1:24 AM on Mar. 19, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN